Idaho, 2004

Hail in Idaho, June 18, 2004

June 18, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 18, 1:30 PM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT FRI JUN 18 2004

.DISCUSSION...
STRONG CONVECTION HAS FIRED IN PORTIONS OF FCST AREA THIS AFTERNOON.
AIRMASS QUITE UNSTABLE WITH SFC COMPUTED LIS BELOW -2 AND PW VALUES
GREATER THAN 0.50 INCH. UNSTABLE AIRMASS REMAINS IN PLACE INTO
SATURDAY WITH WEAK S/WVS ROTATING AROUND CUT-OFF UPPER LOW OVER
CENTRAL WASHINGTON. BEST POP CHANCES STILL LOOK TO BE SOUTHERN AND
EASTERN HIGHLANDS. MAIN BATCH OF ENERGY DRIFTS NORTHWEST INTO
MONTANA LATE SATURDAY FOR A GRADUAL DECREASE IN POPS INTO SUNDAY.
COULD BE BREEZY ON SUNDAY AS SFC LOW FINALLY PULLS EAST OF REGION
WITH GFS 7H WINDS IN THE 25KT RANGE. MODELS STILL NOT GETTING A
HANDLE ON THIS SYSTEM AND THUS QUITE A BIT OF UNCERTAINTY PAST
SATURDAY. GFS FLATTENS WAVE AS IT TRIES TO ROTATE KICKER SYSTEM
TRIES TO PUSH INTO BLOCKING GULF ALASKA HIGH BUT IS THE ONLY
LONG-RANGE MODEL MAINTAINING ALMOST CUT-OFF SOLN OVER WASHINGTON.
00Z GFS-X ODD-RUN OUT WITH 12Z GFS FAVORING ECMWF SOLN INTO TUESDAY.
WITH UNCERTAINTY...HAVE NOT MADE ANY CHANGES TO GRIDS IN EXTENDED
PERIODS.  DMH

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 18, 4:00 AM MST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT FRI JUN 18 2004

IDZ017>023-031-032-191100-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 18, 2:20 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             12 SSW BURLEY           42.38N 113.88W
06/18/2004  1.00 INCH        CASSIA             ID   TRAINED SPOTTER

&&

VP
Local storm report, Jun 18, 2:47 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
347 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             10 WSW ALBION           42.36N 113.76W
06/18/2004  0.75 INCH        CASSIA             ID   POST OFFICE

            POSTMASTER NOTED RURAL CARIERS REPORTED LARGE HAIL IN
            VARIOUS LOCATIONS WITH THIS STORM AS IT MOVED TOWARDS
            ALBION

0345 PM     HAIL             ALBION                  42.41N 113.58W
06/18/2004  0.50 INCH        CASSIA             ID   POST OFFICE

            POSTMASTER NOTED HAIL IS COVERING THE GROUND AND WHITE

&&

VP
Local storm report, Jun 18, 3:04 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
404 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             MCCAMMON                42.65N 112.19W
06/18/2004  0.50 INCH        BANNOCK            ID   CO-OP OBSERVER

            HAIL LASTED FOR 15 MINUTES AND COVERED THE GROUND ABOUT
            AN INCH DEEP

&&

VP

The radar

The Pocatello radar (KSFX), 105 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cassia

When
June 18, 3:06 PM MST to 3:16 PM MST
Where
Cassia County, Albion
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.417, -113.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407871.